Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Scheduled to get pesery inserted for prolapsed bladder and uterus. Have breast cancer. Does pesery have any estrogen?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 12477 Questions
Question
I am a 48 year old woman with breast cancer. I now have a prolapsed bladder and uterus and will be getting a pesery inserted. What I'm concerned about is whether the pesery has any estrogen in it asi can't have any estrogen in my body. Can you help me?
Posted Tue, 30 Apr 2013 in Breast Cancer
 
 
Answered by Dr. Rakhi Tayal 54 minutes later
Hello,

Thanks for posting your query.

The vaginal pessary is a plastic device which helps in providing support to the uterus and the prolapsed bladder wall. It does not contain any medication or estrogen in it. You need not worry.

In addition to insertion of pessary, you also need to do perineal floor muscle exercise regularly to strengthen the muscles after consulting your physical therapist.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.

Wishing you good health.

Regards,
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
 
Follow-up: Scheduled to get pesery inserted for prolapsed bladder and uterus. Have breast cancer. Does pesery have any estrogen? 22 hours later
Also, can I just have my gynecologist remove the pesery every couple of months to insert a new one or does it need to be removed more frequently for cleaning?
 
 
Answered by Dr. Rakhi Tayal 19 minutes later
Hello.
Thanks for writing again.
You can remove your pessary every week, clean it and re-insert it yourself. Keeping the pessary clean is necessary to prevent the vaginal infections.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor